MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; NEEDLE DRIVER

INTUITIVE SURGICAL, INC ENDOWRIST SP; NEEDLE DRIVER
Model Number 430006-52
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The needle driver instrument was analyzed, and the complaint was not confirmed by failure analysis.The instrument was evaluated on an in-house system and successfully passed recognition and engagement testing.It moved intuitively with a full range of motion in all directions, the grip tips opened and closed properly, and the instrument was fully functional.The probable root cause cannot be determined based on the information provided and failure analysis results.The reported event was not confirmed as failure analysis found no functional issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the needle driver instrument would not follow the direction the surgeon was attempting to maneuver.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument did not remain static and moved in the opposite direction of the intended command; when movement to the right was intended, the instrument instead moved to the left.There was no delay or shakiness observed, but the movement was persistently in the wrong direction.The timing of instrument movement was appropriate, with no lag; however, the issue remained consistent throughout use.The problem was resolved by changing the arm, though details such as the lot number of the drape were unavailable, as it was disposed of.There were no injuries to the patient.

Brand Name
ENDOWRIST SP
Common Device Name
NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24329336
Report Number2955842-2026-03955
Device Sequence Number13211265
Product Code NAY
UDI-Device Identifier00886874114308
UDI-Public(01)00886874114308(10)S10210819
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430006-52
Device Catalogue Number430006
Device Lot NumberS10210819 0002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2026
Initial Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age51 YR
Patient SexMale
Patient Weight65 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American